Alert archive / Texas / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood watch at Aug 14, 2011, 8:26 AM CDT for 14 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2011, 8:26 AM CDT (13:26 UTC)
- Expired
- Aug 14, 2011, 1:42 PM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
- Flood severity
- None
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5640 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 14, 8:07 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 14, 8:07 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 807 AM CDT SUN AUG 14 2011 .UPDATE... FORECAST HAS BEEN UPDATED...SEE DISCUSSION. && .DISCUSSION... RADAR INDICATES AN INCREASE IN CONVECTIVE DEVELOPMENT...MOSTLY ACROSS OUR CENTRAL COUNTIES. FORECAST PRODUCTS HAVE BEEN UPDATED...MAINLY FOR INCREASED POP AND SKY CONDITION. LOCALLY HEAVY RAIN HAS BEEN ADDED TO THE WEATHER GRIDS WHERE POPS ARE 30 PERCENT OR GREATER. FURTHER FORECAST UPDATES ARE POSSIBLE... PENDING HOW THE CONVECTIVE DEVELOPMENT EVOLVES. && .PREV DISCUSSION... /ISSUED 650 AM CDT SUN AUG 14 2011/ AVIATION... ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY...ACROSS AN EAST-WEST AREA ROUGHLY BETWEEN INTERSTATE 20 TO THE NORTH...AND INTERSTATE 10 TO THE SOUTH. ALTHOUGH PREVAILING CONDITIONS ARE EXPECTED TO BE IN THE VFR CATEGORY... LOCALIZED MVFR OR IFR CONDITIONS WILL BE POSSIBLE IN THE HEAVY RAIN WHICH ACCOMPANIES THE SHOWERS AND STORMS. TOO MUCH UNCERTAINTY AT THIS TIME IN THUNDERSTORM PLACEMENT TO DIRECTLY MENTION IN THE TAFS. AMENDMENTS ARE POSSIBLE PENDING RADAR TRENDS AND WHERE THE SHOWER/THUNDERSTORM DEVELOPMENT OCCURS. A SCATTERED TO BROKEN FIELD OF CLOUDS WITH VFR BASES AND CEILINGS IS EXPECTED THROUGH THE DAY. CLOUD COVERAGE WILL DECREASE BY LATE EVENING AND TONIGHT WITH MOSTLY CLEAR SKIES EXPECTED OVERNIGHT. LIGHT MOSTLY EAST TO SOUTHEAST WINDS ARE EXPECTED TODAY...WITH LIGHT SOUTH WINDS TONIGHT. 19 PREV DISCUSSION... /ISSUED 415 AM CDT SUN AUG 14 2011/ SHORT TERM... THE FORECAST FOR TODAY MAY PROVE TO BE A CHALLENGE... BUT NOT ANTICIPATING THE KIND OF EVENT WHICH OCCURRED YESTERDAY. INFRARED AND 11-3.9 MICRON SATELLITE IMAGERY 08Z-09Z SHOW CLOUD DEVELOPMENT ACROSS CENTRAL AND WEST CENTRAL TEXAS. CONFIGURATION OF CLOUDS IN LOOPED IMAGERY SUGGEST A POSSIBLE EMBEDDED DISTURBANCE/ VORICITY MAXIMUM SOUTHWEST OF DALLAS/FORT WORTH TOWARD STEPHENVILLE. RADAR IMAGERY SHOWS NEW SHOWERS DEVELOPING ACROSS THE EASTERN CONCHO VALLEY INTO THE HEARTLAND AREA. THE MODELS...ESPECIALLY THE NAM...SHOW THE ABOVE-MENTIONED EMBEDDED DISTURBANCE/VORTICITY MAXIMUM MOVING WEST-SOUTHWEST ACROSS OUR CENTRAL COUNTIES TODAY. THE MODELS MOVE THIS FEATURE AROUND THE SOUTHERN PERIPHERY OF THE UPPER HIGH...WHICH ITSELF IS FORECAST TO MOVE FROM NEAR THE NORTHEASTERN CORNER OF NEW MEXICO ACROSS THE TEXAS PANHANDLE. PRECIPITABLE WATER VALUES REMAIN HIGH TODAY...IN THE RANGE OF 1.6 TO 1.8 INCHES. LITTLE CHANGE IN MID-LEVEL TEMPERATURES IS INDICATED...AND LIFT FROM THE APPROACHING DISTURBANCE ALOFT COULD GENERATE SHOWERS AND THUNDERSTORMS. HOW MUCH CONVECTION WILL OCCUR IS IN QUESTION. THE NAM IS MORE AGGRESSIVE THAN THE GFS WITH QPF AND POPS. THE NAM ALSO INDICATES THIS TO BE MAINLY A MORNING EVENT. THERE IS AN OUTSIDE CHANCE THAT A MORE WIDESPREAD CONVECTIVE RAINFALL EVENT...FOLLOWING THE HEAVY/EXCESSIVE RAIN EVENT WHICH OCCURRED YESTERDAY...WOULD LEAD TO RUNOFF PROBLEMS. WITH THE UNCERTAINTY AT THIS TIME...STARTING CONSERVATIVELY WITH SLIGHT CHANCE POPS ACROSS AREA EAST-WEST...ROUGHLY FROM INTERSTATE 20 TO THE NORTH...TO INTERSTATE 10 TO THE SOUTH. WILL MONITOR RADAR AND SATELLITE TRENDS AND MAKE ADJUSTMENTS AS NEEDED EARLY THIS MORNING. GOING WITH A MIDDLE OF THE ROAD APPROACH TO CLOUD COVER. WITH LESS DURATION OF CLOUD COVER EXPECTED THAN YESTERDAY... ANTICIPATE TEMPERATURES TO BE WARMER ACROSS MOST OF WEST CENTRAL TEXAS THAN YESTERDAY. EVAPOTRANSPIRATIVE EFFECTS SHOULD HELP TO HAVE A LIMITING EFFECT ON THE DIURNAL TEMPERATURE RISE...HOWEVER. ULTIMATELY...EXTENT/DURATION OF CONVECTION AND CLOUD COVER WILL HAVE A LARGE EFFECT ON TEMPERATURES. CARRYING A LINGERING SLIGHT CHANCE POP UNTIL 03Z...THEN RAIN CHANCES SHUT OFF FOR WHAT COULD BE AN EXTENDED PERIOD OF TIME. 19 LONG TERM... UPPER LEVEL RIDGE WILL BUILD OVER THE AREA THIS COMING WEEK WITH HOT AND DRY CONDITIONS RETURNING TO WEST CENTRAL TEXAS. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD WITH BELOW NORMAL PRECIPITATION. DAYTIME HIGHS WILL RANGE FROM THE UPPER 90S AND LOW...100S WITH OVERNIGHT LOWS GENERALLY IN THE MID AND UPPER 70S. 24 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 96 75 98 75 99 / 30 20 0 0 10 SAN ANGELO 92 75 97 74 100 / 50 20 0 0 0 JUNCTION 95 74 99 73 98 / 10 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 14, 5:37 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 537 AM CDT SUN AUG 14 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 537 AM CDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS IS EXPECTED TODAY... MAINLY ACROSS THE AREA BETWEEN INTERSTATE 20 TO THE NORTH...AND INTERSTATE 10 TO THE SOUTH. SOME STORMS COULD CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF VERY HEAVY RAIN...AND POSSIBLE WIND GUSTS TO 35 MPH. PONDING OF WATER ON ROADS OR MINOR FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN OCCURS...DUE TO THE SLOW STORM MOVEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:48 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Aug 14, 8:53 AM CDT | Areal Flood Advisory | SJT | Runnels | 112 min |
| Aug 14, 11:08 AM CDT | Areal Flood Advisory | SJT | Irion | 3 hr |
| Aug 14, 11:34 AM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 3 hr |
Nearby
Flash Flood Watches in Texas, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.